Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On a stochastic wave equation with unilateral boundary conditions

Author: Jong Uhn Kim
Journal: Trans. Amer. Math. Soc. 360 (2008), 575-607
MSC (2000): Primary 35L65, 35R60, 60H15
Published electronically: July 20, 2007
MathSciNet review: 2346463
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence and uniqueness of solutions to the initial boundary value problem for a one-dimensional wave equation with unilateral boundary conditions and random noise. We also establish the existence of an invariant measure.

References [Enhancements On Off] (What's this?)

  • [1] Giuseppe Da Prato and Jerzy Zabczyk, Stochastic equations in infinite dimensions, Encyclopedia of Mathematics and its Applications, vol. 44, Cambridge University Press, Cambridge, 1992. MR 1207136
  • [2] G. Da Prato and J. Zabczyk, Ergodicity for infinite-dimensional systems, London Mathematical Society Lecture Note Series, vol. 229, Cambridge University Press, Cambridge, 1996. MR 1417491
  • [3] Do, C., On the dynamic deformation of a bar against an obstacle, in ``Variational methods in the Mechanics of Solids" (1980), pp. 237 -241.
  • [4] G. Duvaut and J.-L. Lions, Inequalities in mechanics and physics, Springer-Verlag, Berlin-New York, 1976. Translated from the French by C. W. John; Grundlehren der Mathematischen Wissenschaften, 219. MR 0521262
  • [5] U. G. Haussmann and É. Pardoux, Stochastic variational inequalities of parabolic type, Appl. Math. Optim. 20 (1989), no. 2, 163–192. MR 998402, 10.1007/BF01447653
  • [6] Fritz John, Partial differential equations, 4th ed., Applied Mathematical Sciences, vol. 1, Springer-Verlag, New York, 1982. MR 831655
  • [7] Kalker, J., Aspects of contact mechanics, in ``The Mechanics of the Contact between Deformable Bodies" (1975), pp. 1 - 25.
  • [8] Ioannis Karatzas and Steven E. Shreve, Brownian motion and stochastic calculus, Graduate Texts in Mathematics, vol. 113, Springer-Verlag, New York, 1988. MR 917065
  • [9] Jong Uhn Kim, A one-dimensional dynamic contact problem in linear viscoelasticity, Math. Methods Appl. Sci. 13 (1990), no. 1, 55–79. MR 1060224, 10.1002/mma.1670130106
  • [10] Jong Uhn Kim, Invariant measures for the stochastic von Karman plate equation, SIAM J. Math. Anal. 36 (2005), no. 5, 1689–1703 (electronic). MR 2139567, 10.1137/S0036141003438854
  • [11] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod; Gauthier-Villars, Paris, 1969 (French). MR 0259693
  • [12] Michelle Schatzman, A hyperbolic problem of second order with unilateral constraints: the vibrating string with a concave obstacle, J. Math. Anal. Appl. 73 (1980), no. 1, 138–191. MR 560941, 10.1016/0022-247X(80)90026-8
  • [13] Michelle Schatzman, The penalty method for the vibrating string with an obstacle, Analytical and numerical approaches to asymptotic problems in analysis (Proc. Conf., Univ. Nijmegen, Nijmegen, 1980) North-Holland Math. Stud., vol. 47, North-Holland, Amsterdam-New York, 1981, pp. 345–357. MR 605520
  • [14] A. Ionescu Tulcea and C. Ionescu Tulcea, Topics in the theory of lifting, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 48, Springer-Verlag New York Inc., New York, 1969. MR 0276438
  • [15] Piero Villaggio, A unilateral contact problem in linear elasticity, J. Elasticity 10 (1980), no. 2, 113–119. MR 576162, 10.1007/BF00044497

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35L65, 35R60, 60H15

Retrieve articles in all journals with MSC (2000): 35L65, 35R60, 60H15

Additional Information

Jong Uhn Kim
Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061-0123

Keywords: Unilateral boundary conditions, Brownian motion, existence of a solution, pathwise uniqueness, invariant measure, probability distribution.
Received by editor(s): June 9, 2004
Received by editor(s) in revised form: July 17, 2005
Published electronically: July 20, 2007
Article copyright: © Copyright 2007 American Mathematical Society